DOI 10.1016/j.amjopharm.2011.02.002
Linezolid-associated hypoglycemia in a 64-year-old man with type 2 diabetes.
Аннотация
BACKGROUND
Older diabetic patients are at increased risk for skin infections, often with methicillin-resistant Staphylococcus aureus (MRSA). Linezolid offers oral therapy with MRSA coverage. We present a case of linezolid-associated hypoglycemia in a 64-year-old diabetic patient with presumed MRSA cellulitis.
CASE SUMMARY: A 64-year-old man with diabetes was treated for cellulitis. Linezolid was started when amoxicillin/clavulanate failed. Within 7 days, he developed frequent diaphoresis and tremulousness, with glucoses of 30 to 60 mg/dL. Hypoglycemia worsened despite decreasing insulin use, discontinuing glyburide, and increasing caloric intake. The day of admission, he awoke with a glucose level of 30 mg/dL. He took no medications, ate a large breakfast, and presented to clinic. He was symptomatic with a glucose level of 35 mg/dL. Hypoglycemia persisted despite IV dextrose. Linezolid was discontinued immediately in favor of vancomycin. Dextrose was weaned and his diabetes medications were resumed without further hypoglycemia.
CONCLUSIONS
Linezolid has monoamine oxidase (MAO) inhibitory properties, and MAO inhibitors have been reported to contribute to hypoglycemia. The use of linezolid in older diabetic patients, especially those patients already taking agents with the potential to cause hypoglycemia, represents an area of concern. Increased comorbidities and polypharmacy in geriatric patients adds to this concern.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.